I am just about to start a clinical trial, that new drug which is similar to Xolair. I am quite keen to know if the drug is effective in me, my consultant has seen some great results in very similar patients, and so i'm hopefully it could be good for me long term. I am however keen to make things as consistent as possible during the trial so i can see if it is the new drug that is helping or not. Currently i'm having a bit of difficulties with my medication, and I have a bit of flexibility to work out what works for me, and wondered if anyone had any suggestons,
My sleep is really poor at the moment, I have a very hard time waking up before 10am currently. What I usually do is wake up at 7am to take my tablets and then go back to sleep, I am currently unable to persuade myself to even consider taking nebs at that time, I know I just wont do it as at the time im too tired to care!! This means my morning budesonide is done at 10am. I am therefore thinking it might make sense to do the evening neb at 10pm. But if i do that i find it wakes me up a lot and makes me very very hungry. I'm trying not to eat or drink too late to prevent nighttime reflux (whilst I am not symptomatic now i am back on domperidone, i want to make sure it isnt happening as far as possible, as i have had a few nasty bits recently). and so the only way I can sleep and eat sensibly of an evening is to do my budesonide at 5/6pm. Does anyone know or have any thoughts on whether it matters if the doses are too close together. I guess as the effect of steroids builds up over a period of weeks it might not. Also, I usually do my terbutaline and ipatropium nebs, then take my oxis and then my budesonide. I need to do my Oxis 12hrs apart because my cardiologist is already very annoyed that I take such a high dose of formeterol - i think he'd have an actual storke if i wasnt soacing it properly. I assume it's not the end of the word if i do my LABA and my steroids at different times.
Then with tablets. As I am on regular paracetamol (TDS coz i dont usually need it overnight) i have to space my medication 4hrs apart (and i guess the domperidone and nefopam need a bit of space too) but i never know what is best. I can wake up at 7am, and then have tablets at 11am and 3pm and then be done for the day?? But that seems silly as then all my meds will be close together and some need 12hr spacing really to be sensible. I kinda want to be doing it in as few doses as possible, keeping my pred early in the morning. 7am, 12pm and 6pm seems fairly sensible to me. Then i'm getting my hydrocortisone at all the right times, paracetamol is slightly over-spaced but i can work out whether my pain is still effectivly controlled. And I guess evening meds like montelukast are still not too early?? What would you guys do?? A lot of this is me thinking aloud. I find confirmation that I am not being silly really helpful. I am given an awful lot of scope and freedom with my medication management, and sometimes it feels nice to make a firm plan and make sure it doesnt sound mad!!
Those of you on hydrocortisone. Do you take it with pred? Do you find having some kind of cicadian rhythm to be helpful? I think i do, but I cant tell if it is placebo. I want to be on the lowest possible dose of steroids, and currently my maintainence pred is enough to completely cover 'sick day' doses of steroids, so in theroy, while im not vomiting, i should have sufficient steroid supplies to get me through life, but I know my sleep pattern is pretty messed up, and I wonder if the hydrocortisone will help with this (again - i have been told i can do either both, or just pred, im not going off plan!)
I have never found anti-emetics like comperidone or metochlopramide to be helpful treating sickness (i physically vomit a lot when im not on domperidone, but dont actually feel sickly, i just cant keep things down), but lately i have been experiencing fairly persistant nausea. I can't see my GP very often at the moment, but most of the drug information online seems to suggest that basically all anti-emetics are really badfor long term use. Doesn anyone take anything like cyclizine or ondancetron long term, or know the risks associated with that?? i'd rather go to GP with as much information as possible whilst I can't see them frequently.
I am getting issues with my eyes, I suspect actually it is some kind of silent migrane as the majority of the symptoms seem to be similar to the visual auras people usually experience, however as I am having focising issues as well (more so than my usual slightly abnormal way of focusing)so think getting my eyes checked might be sensible. Do I need to go to a specific optician, or mention specific things given that there is a good possibility that things like nebuslied budesonide and ipatropium could be affecting my eyes, or will any optician be able to do it??
Finally, does anyone on here experience PTSD or anxiety attacks? I am struggling an awful lot at the moment with some very difficult things that have resurfaced recently. My anxiety episodes dont directly affect my breathing however i frequently will throw up (which triggers my asthma, as well as making medication difficult) durning my 'panic attacks' I am waiting for CBT but that is going to take months, and I am on an anti-depressant which should in theory treat anxiety, however I am still having acute episodes of proper terror which is affecting my ability to function. In hospital I am often prescribed a low dose of lorazepam to use PRN as being in hospital is hard for me as i can't cope well with people around me while I sleep, especially if they wake me up touching my arms, and things which obviously they need to do for obs! After a few occasions where i basically full on screamed and lept out of bed and terrified a few HCAs they sorted that out for me. It feels safe doing that in hospital once the attack bit is over, but does anyone know anything about having that kind of medication for very occasional PRN use in a non-hospital setting while a)the period of time where the issue is more prominent goes past, and b)while we sort other ways to cope through CBT and anti-depressants.
Lots of questions buzzing round my brain at the moment, but you know me - i love to have a plan as to what im doing!! hehehe! Thaks for any help (and obviously - im not going to make any changes 'beyond' the scope my doctors allow without dicsussing it with them first - but it helps me to have ideas to discuss with them!!)